Blood Pressure Medication

Discussion in 'The Healthy Penis' started by mike2223, Jan 10, 2011.

  1. mike2223

    mike2223 New Member

    Joined:
    Jul 27, 2010
    Messages:
    3
    Albums:
    1
    Likes Received:
    0
    Gender:
    Male
    I've been taking HCTZ and Amlodipine Besylate for a few weeks now and maybe I'm paranoid but its like my penis has shrunk :eek: girth is still there but overall length seems shorter. What type of effects does blood pressure medication have on the penis? I know ED is one of them but what else?
     
    #1 mike2223, Jan 10, 2011
    Last edited: Jan 10, 2011
  2. toolman4897

    toolman4897 Member

    Joined:
    Aug 5, 2010
    Messages:
    55
    Likes Received:
    2
    Gender:
    Male
    ED is all i have had to deal with,and its not consistent...some days are worse than others,the biggest problem is i can't maintain an erection for long periods of time(10-15mins)then i need a break...5-10mins and it will come back..
     
  3. dude_007

    Gold Member

    Joined:
    Dec 28, 2010
    Messages:
    4,891
    Likes Received:
    28
    Gender:
    Male
    Location:
    California
    I haven't heard of antihypertensives causing shrinkage. The diuretic is common...most people report fatigue...but that usually resolves once the body adjusts to the medication. The amlodipine is a calcium channel blocker and again, main sides are fatigue and dizzy sometimes swelling in feet, but the diuretic usually helps that. If you are saying your erections aren't as full, then yes, that is probably due to the change in baseline blood pressure and should resolve as your body adjusts to the lowered BP. Depending on other factors, like dosage, other health issues, it can take several weeks for the body to adjust. If it is a concern, tell your health provider.
     
  4. D_DanLather

    D_DanLather Account Disabled

    Joined:
    Nov 16, 2009
    Messages:
    106
    Likes Received:
    0
    The HCTZ is a diuretic to help you move excess water out of your system, that will help you not have swelling around the ankles and legs at the end of the day, plus it takes pressure off your heart....The Blood pressure medication Norvasc is another name for it, is a Calcium Channel blocker to help with Acute Angina, basically chest pain from exercise or not from exercise, it does list a side effect of ED, but nothing was stated about any genital changes, but since it is used to decrease the work of your heart and to help lower blood pressure, it will create problems of you getting and erection and maintaining an erection, what I would do, is consult your doctor again, and see if there is another way to manage your heart, and still be able to function sexually without having the side effects...I feel for you, I was put on Lexapro for anxiety, thanks to my job, anyway, side effects are loss of libido, that lasted 3 weeks, but finally came back, not roaring back, but its back, and I talked to my care provider about it, and she told me that it would come back, but if it didn't then there were medications to help, so again go talk to your doctor.
     
  5. Frodo46888

    Frodo46888 Active Member

    Joined:
    May 11, 2010
    Messages:
    608
    Likes Received:
    123
    Gender:
    Male
    I take Lisinopril for high blood pressure and it doesn't seem to affect my performance at all, much to my relief! Talk to your doctor about a change in your meds.
     
  6. B_jeepguy2

    B_jeepguy2 New Member

    Joined:
    Oct 5, 2008
    Messages:
    1,048
    Likes Received:
    9
    Gender:
    Male
    Location:
    East Coast
    I take Dynacirc CR for blood pressure and have no issues.
     
  7. nomju

    nomju Member

    Joined:
    Jan 5, 2011
    Messages:
    94
    Albums:
    6
    Likes Received:
    31
    Gender:
    Male
    Location:
    Sheffield, England
    Been taking ramipril (5mg) for over a year now, and no effect on size, erection streangth or libido.
     
  8. mattsrod7

    Gold Member

    Joined:
    May 12, 2004
    Messages:
    1,633
    Albums:
    1
    Likes Received:
    31
    Gender:
    Male
    Location:
    United States
    malenurse and srdude did a good job explaining it. You might notice a difference in maintaining erection, but the head size shrinking, i doubt it, if it gets hard, everything should at least be the same size
     
  9. dude_007

    Gold Member

    Joined:
    Dec 28, 2010
    Messages:
    4,891
    Likes Received:
    28
    Gender:
    Male
    Location:
    California
    also, there have been a few studies done on maca root with some positive results on erection, sperm count, semen volume. if the ED is still an issue, ask your provider about adding maca
     
  10. secondbest69

    secondbest69 Well-Known Member

    Joined:
    Jan 2, 2011
    Messages:
    533
    Albums:
    10
    Likes Received:
    389
    Gender:
    Male
    Location:
    fl
    about a year ago i worked with a guy and he told a couple of his guys one day that he was having the same problem with his med and a guy said to go to his dotor and he could change the med ......he did and said after about 3 weeks he was back to norm
     
Draft saved Draft deleted